Ohio, 2001

Hail in Ohio, April 7, 2001

April 7, 2001 · NWS ILN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 7, 8:38 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 7, 8:38 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT SAT APR 7 2001

CONVEGENCE BOUNDARY NOW WORKING THROUGH THE FA...KICKING OFF WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS.  WITH COLD FRONT STILL TO PUSH
INTO THE AREA WILL LEAVE A MENTION OF RW/TRW ALL ZONES.  WILL
HOWEVER LOWER POPS TO 20 AND WILL TAKE OUT SEVERE WORDING.  WILL
ADJUST CLOUD WORDING IN THE SOUTH TO PARTLY CLOUDY.

LOW TEMPERATURE FORECAST LOOK FeINE.

.ILN...NONE.

SITES

In the hours before

Special weather statement, Apr 7, 9:50 PM EST, 21 minutes before
OHZ042-043-051-080310-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 PM EDT SAT APR 7 2001

...THE SEVERE THUNDERSTORM WARNING FOR DARKE COUNTIES HAS BEEN
ALLOWED TO EXPIRE...

AT 1048 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAS MOVED
OUT OF THE WARNED AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

NO REPORTS OF SEVERE WEATHER HAVE BEEN REPORTED WITH THIS STORM.  IF
YOU EXPERIENCED DIME SIZE HAIL OR LARGER...HAD TREES KNOCKED DOWN...
OR OTHER DAMAGE...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY
AND ASK THEM TO FORWARD THE REPORT TO THE NATIONAL WEATHER SERVICE
IN WILMINGTON.

SITES

The radar

The Cincinnati radar (KILN), 111 km away, was scanning. The volume nearest the first event began at 03:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
April 7, 10:11 PM EST to 10:15 PM EST
Where
Logan County, Lewistown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.417, -83.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240267.